Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 308, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 3, 2000, 10:29 PM CDT for Peoria County, Stark County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 3, 2000, 10:29 PM CDT (03:29 UTC)
- Expired
- Oct 3, 2000, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 10:40 PM CDT | Thunderstorm Wind 52 E | Wyoming, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 040329
SVRSPI
ILC143-175-040415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1029 PM CDT TUE OCT 3 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN CENTRAL ILLINOIS
PEORIA COUNTY IN CENTRAL ILLINOIS
* UNTIL 1115 PM CDT
* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTHWEST OF KEWANEE TO
13 MILES SOUTHEAST OF GALESBURG...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LA FAYETTE
WEST JERSEY
ELMORE
TOULON
ELMWOOD
ELMIRA
PEORIA
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4115 9016 4098 9017 4072 9035 4071 8958
4083 8956 4098 8945 4098 8965 4123 8965
4124 8987 4115 8987
PLAHMER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:50 PM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, Oct 3, 2:50 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT TUE OCT 3 2000 SFC ANAL SHOWS FRONTAL BOUNADARY HAS COME TO A HALT ACROSS SRN SECTIONS OF CEN IL...LOCATED FROM JUST NORTH OF COU TO HUF. LOW LVL MOISTURE CONTS TO INCREASE SOUTH OF THE BOUNDARY WITH MID 60 DWPTS AS FAR NORTH AS STL AND COU. UPR AIR ANAL SHOWS FIRST IN THE SERIES OF MID LVL S/WV'S ARE MOVING ACROSS THE PLAINS HEADED FOR CEN IL TNGT. ALL THE MODELS TEND TO AGREE ON AN OVERRUNNING PCPN EVENT SETTING UP FOR NRN MO AND CEN IL TNGT. ONLY DIFFERENCES ARE WHERE HVYST PCPN BANDS WILL SET UP NORTH OF THE BOUNDARY. MID LVL S/WV WILL ENHANCE LOW LVL JET (LLJ) THIS EVENING ACROSS MO. MODELS SHOW THIS LLJ FOCUSING ELEVATED MOISTURE FIRST ACROSS NRN MO THIS EVE AND SHRA/TSRA MOVING INTO CEN IL BY THE 03-06Z/WED TIME FRAME. MESO-ETA QPF FIELDS SHOW A BROAD AREA OF OVERUNNING RAINS ALONG THE I-74 CORRIDOR. TEND TO AGREE WITH THIS PLACEMENT. SO WILL GO WITH A... SHRA DVLPG BY MIDNIGHT...WORDING IN THE NRN AND CEN ZONE SECTIONS WITH A CHC POP FARTHER SOUTH CLOSER TO THE BOUNDARY. CANNOT RULE OUT THE THREAT OF SVR WX TNGT (SEE SPC OUTLOOK DAY 1) AS LI'S REACH -2 AND LAPSE RATES DECREASE AHEAD OF THE S/WV. SO WILL KEEP TSRA WORDING ALSO. MODELS POINT TO A RELATIVE LULL IN THE PCPN AFTER WED MORN...BUT STILL SOME SCT PCPN AROUND DURING THE DAYTIME HOURS. SO WILL KEEP POPS GOING DURING THE DAY. LOW LVL JET AGAIN REFOCUSES ACROSS MO AGAIN WED EVE AS THE NEXT S/WV MOVES ALONG THE RAPID ZONAL FLOW. SO WILL HIT THE POPS HARD AGAIN OVERNIGHT WED INTO THU. ONLY QUESTION ON WED NIGHT IS PLACEMENT OF HVYST RAINS. PLACEMENT OF THE BOUNDARY WILL BE CRITICAL WITH ETA FARTHER SOUTH AND AVN FARTHER NORTH WHICH PUTS RAIN BAND ACROSS NRN SECTIONS OF IL. WILL GO LIKELY POPS TO COVER THE UNCERTAINTY IN PLACEMENT. PCPN COMES TO AN END BY EARLY FRI AS THIS POTENT S/WV BRINGS SOME COLD CANADIAN AIR WITH IT. EXTENDED LOOKS RATHER COLD WITH A HARD FREEZE COMING TO IL AS MID/UPR LVL FLOW AMPLIFIES THE TROUGH ON THE EAST COAST...WITH RIDGE BUILDING IN THE ROCKIES. PREFER THE NOGAPS FOR THE EXTENDED AS MRF IS MESSED UP BY KEITH REMNANTS. SFC HIGH PRESS BUILDS INTO THE AREA LATE FRI...WITH MSTLY CLR SKIES. NORTHERLY FLOW AND GOOD RADIATIONAL COOLING WILL BRING BELOW FREEZING TEMPS TO THE AREA SAT AND SUN MORNINGS. PREFER A COMPROMISE BETWEEN FMR/MEX NUMBERS FOR LOWS. SPI RR 056/070 053/063 044 22856 PIA CR 055/065 050/060 040 22846 DEC RR 056/070 053/063 044 22856 CMI RR 057/068 053/063 045 22756 MTO CR 058/071 054/064 047 22767 LWV TT 060/079 058/072 048 22467 .ILX...NONE. KETCHAM
In the hours before
Special weather statement, Oct 3, 8:10 PM CDT, 2 hours 19 minutes before
ILZ027>029-036-037-040>042-047-048-040145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 810 PM CDT TUE OCT 3 2000 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR KNOX AND STARK COUNTIES UNTIL 10 PM... THE FOLLOWING COUNTIES HAVE BEEN CANCELED FROM THE SEVERE THUNDERSTORM WATCH VALID ACROSS PORTIONS OF CENTRAL ILLINOIS UNTIL 10 PM...PEORIA...TAZEWELL...FULTON...MASON...SCHUYLER...CASS... MENARD...AND LOGAN. THE SEVEYRE THUNDERSTORM WATCH CONTINUES FOR KNOX AND STARK COUNTIES UNTIL 10 PM. PLAHMER
Local storm report, Oct 3, 10:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1027 PM CDT TUE OCT 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM GALESBURG IL 59 MPH TSTM WIND GUST
10/03/00 KNOX RECORDED AT AIPORT
AUTOMATED WEATHER SENSOR.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| Oct 3, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 42 min |
| Oct 3, 11:25 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 35 min |
| Oct 4, 9:55 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 35 min |
| Oct 4, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 29 min |
| Oct 4, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.